Digestive Disorders / Gastroenterology Expert Forum
elevated liver enzyme
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

elevated liver enzyme

For the last 2-3 months my liver enzymes have come back elevated.  In September it was at 45 which is still normal, in October it was a little lower at 42.  What would this be caused by.  I do have hypothyroidism, could that cause it?  I have tested negative for hepatitis and I am going to see a Gastroenterologist next week.  Along with this I haven't had a menistral cycle in over 7 months.  I am not pregnant but we are trying. Would the elevated liver cause me not to have a period? I am just worried being so young and just married.  Please if anyone knows even a little about what might me going on I'd appreciate it.  I do not drink or smoke.
Related Discussions
6 Comments
Blank
Avatar_n_tn
Glad to hear that you are going to see a Gastro Specialist next week.  I'm not quite sure what elevated Liver enzymes mean but I do know that an irregular menstral cycle is one of the symptoms of hypothyroidism.  So that is probably not anything to worry about.  Best of luck next week with the doctor.  Take care!
Blank
Avatar_n_tn
actualy it could mean a problem with the liver but it could also be from taking antiinflamatories or certin pain medications even cross the counter medications can cause liver inzyms to elivate.what type of medications have you been taking lately including cross the counter .a good thing to do is look up any and all medications before taking them to see what the side afects are including perscriptions.i am a liver patient and i have to be careful as to what i take but sometimes you don't have a choice depending on what a persons medical needs are.almost all medicines are delivered to the system through the liver .so it very hard to avoid raising your enzym level .here is a web site that you can look up medications prior to taking them www.druginfonet.com the other thing which is what i have is hepatitis c which i contracted through one of my surgeries as a result i have cirrhosis. it would be a good idea for you to be tested for this along with any other possible liver problems .the reason why i sugest this is because thousands upon thousands of americans have hep c but never know it until 10 or 20 years later because it take so long for symptoms to apear. it is a fairly new found disease that they have only in the last 9 or ten years been able to stick a name to. even though it has been active sense the 50s maybe even earlier than that they just had no idea what it was ,and now they have found other hepatitis strings such as d-e-f-g-h which most of the public is not aware of.even though your reg doc has found you to be negitive for hepatitis i would let the gastro/digestive specialest do another test to be sure a gastro doc. is normaly a specialest in hepatitis and liver conditions.i wish you well and i hope this info has helped if you have questions please fill free to ask .god bless
Blank
Avatar_n_tn
p.s also fatty liver is another reason the liver enzymes would be up .
Blank
Avatar_n_tn
hi thank you both for leaving me a comment. I really appreciate it.  I did think about the fatty liver thing.  I am overweight and I do have high cholestrol.  I am going to start a diet and all.  But I am diffenitly going to talk to the specialist about this and about other possible exams to check my liver. Such as the one you suggested.  Thank you very much.  I have been so worried and I don't know what to do.  I guess I'll just take it one day at a time and see what happens.  And thank you for the web site address.
Blank
Avatar_n_tn
p.s. i am taking synthroid and paxil.  Dr. gave me paxil cuz of the fact of me not sleeping said it was depression which is caused by the thyroid.  The only over the counter med. i take is sometimes Mylanta and sometimes aleve for headaches but that is all.
Blank
Avatar_n_tn
mambz,you do know that aleve is naproxan which is a anti-inflamitory drug which if taken in large doses or on a regular bases will cause you to have an elvivation of your liver enzymes. also i read a little bit upon paxel and prozax which both are used for depression .they are quite powerful drugs(narcotics) and adictive you need to go over the side afects of long term use with your doctor it would also pay off for you to read upon the drugs yourself ,here's another site that i use for drug info www.entelihealth.com.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank